MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84592
Medical Device Problem Codes Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the tip of the guidewire fractured.A 155cm direxion fathom-16 system was selected for use.During preparation, resistance was noted upon removing the fathom guidewire from the catheter and upon inserting it again.However, the tip of the guidewire was noted to be fractured upon removal.The procedure was completed with the same device.No patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial reporter city: (b)(6).Device evaluated by manufacturer: returned product consisted of a renegade hi flo microcatheter and the guide wire.Analysis of the guide wire, tip, sheath, and hub included microscopic and visual inspection.Inspection found no damage or defect to the direxion microcatheter or the guide wire.The direxion and guide wire interaction test showed that the direxion was hydrated and the tip of the guide wire was loaded into the hub of the direxion.The wire was advanced easily and smoothly through the microcatheter, without any resistance.

Brand Name
DIREXION FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9882722
Report Number2134265-2020-03865
Device Sequence Number2794664
Product Code KRA
UDI-Device Identifier08714729839644
UDI-Public08714729839644
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model Number84592
Device Catalogue Number84592
Device Lot Number0024178069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 03/07/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight81